Texas, 2021

Heat in Texas, September 1 to 2, 2021

September 1 to 2, 2021 · NWS FWD · 31 events in 30 counties and zones

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 1, 4:43 AM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Sep 1, 4:43 AM CST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
543 AM CDT Wed Sep 1 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Another hot day will be in store today as high temperatures climb
into the mid 90s to around 100. With increased moisture in the
area, heat index values will climb into the triple digits
throughout much of North and Central Texas. Areas along and east
of the I-35 corridor will experience oppressive heat index values
between 105 to 109, which is the reason for the Heat Advisory this
afternoon.

A few showers and storms will once again be possible this
afternoon, mainly south of I-20. Gusty outflow winds will be the
main threat with any storm.

Hernandez

Previous Discussion:
/Through Sunrise Thursday/

Considering today is the first day of meteorological fall, the
temperatures will surely continue to remain summerlike across
North and Central Texas. An axis of higher pressure across the
Southern and Central Plains will gradually migrate eastward today,
leading to temperatures in the mid to upper 90s this afternoon.
Southerly flow will also help advect higher moisture into our
region, bumping dew points into the lower to mid 70s. Given the
T/Td combination, heat index values will likely climb above 100
degrees throughout much, if not all of the area. A Heat Advisory
will be in effect through around sunset today for the areas where
heat index values are expected to exceed 105 degree. This will be
roughly along and east of I-35.

There will a potential for isolated showers and thunderstorms
this afternoon, mainly driven by the daytime heating within a
moist and unstable atmosphere. Gusty winds cannot be ruled out
from any thunderstorm, but severe weather is not anticipated.

As the sun sets and temperatures begin to cool, any precipitation
will quickly dissipate. Fairly quiet weather conditions will
persist as lows bottom out in the lower to mid 70s. As is typical
for this time of the year, the Urban Heat Island effect will keep
temperatures in the upper 70s to around 80 degrees in the
Dallas/Fort Worth Metroplex.

Hernandez

&&

.LONG TERM... /Issued 330 AM CDT Wed Sep 1 2021/
/Thursday through Tuesday/

Mid level ridging will dominate the Southern Plains through the
end of the week into early next week resulting in hot conditions
and little chance for rainfall. There could be a few scattered sea
breeze storms in our southeast counties on Thursday where
lingering moisture will be in place. The heat and humidity will
send heat indices near 105 again Thursday afternoon. It will be a
little drier Friday through Monday so additional heat advisories
may not be needed. A weak cold front will slide into the Southern
Plains on Sunday as the ridge center backs to the west some. We'll
have some low PoPs north of I-20 Sunday afternoon. Otherwise,
ridging will build back early next week with medium range guidance
in agreement on a period of above normal temperatures and below
normal precipitation.

Dunn

&&

.AVIATION... /NEW/
/12Z TAFs/

Concerns...Isolated convection this afternoon.

Similar to the previous couple of days, the main concern to
aviation today will be any isolated convection that develops in
the afternoon. The highest potential for any precipitation is
likely to be south of I-20, where moisture will be a bit higher.
At this time there remains too much uncertainty in location to
place any mention of convection in the TAF. It's quite possible
that much of the convection stays well east of Waco today,
preventing any disruptions to the airfield.

Afternoon Cu will once again be possible today as daytime heating
ramps up. Winds will remain out of the south, generally between
5-7 knots through the night.

Any afternoon convection will dissipate by sunset, leaving behind
a quiet and calm night throughout the region.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   100  78  97  78  97 /  10  10  10   5   5
Waco                98  77  96  76  96 /  20  10  10   5   5
Paris               97  75  93  74  92 /   5   5  10   0   5
Denton              99  75  98  76  98 /   5  10  10   5   5
McKinney            99  76  96  76  96 /  10   5  10   5   5
Dallas             100  80  97  79  97 /  10  10  10   5   5
Terrell             99  75  96  75  95 /  10   5  10   5   5
Corsicana           96  76  96  76  96 /  20   5  10   5   5
Temple              97  75  97  74  96 /  20  10  10   5  10
Mineral Wells       97  74  96  74  95 /  10   5   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
TXZ091>095-102>107-118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Sep 1, 2:32 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 AM CDT Wed Sep 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Isolated thunderstorms are possible mainly south of I-20 this
afternoon. Gusty winds and an occasional lightning strike would be
the main threats with any storms.

Heat indices between 105-110 degrees can be expected this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms are expected Thursday mainly southeast of
Waco. Gusty winds and lightning will be the main threats.

Additional thunderstorm chances return on Sunday afternoon mainly
north of I-20.  Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 heat. Local standard time, as filed.

Heat, Montague

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Denton

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Denton forecast zone
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Collin

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Delta

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Hunt

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Hopkins

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Tarrant

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Rockwall

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Dallas

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Kaufman

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Van Zandt

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Henderson

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Anderson

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Freestone

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Robertson

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Leon

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Rains

When
September 1, 11:00 AM CST to September 2, 6:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st and 2nd.

Heat, Cooke

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Grayson

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Wise

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Somervell

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Hood

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Johnson

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Navarro

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, McLennan

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Bell

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Falls

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Milam

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Limestone

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Montague

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

Heat, Lamar

When
September 1, 11:00 AM CST to 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979513, 979514, 979515, 979516, 979517, 979518, 979519, 979520, 979521, 979522, 979523, 979524, 979525, 979526, 979527, 979528, 979529, 979530, 979531, 979532, 979533, 979534, 979535, 979536, 979537, 979538, 979539, 979540, 979541, 979542, 979543.